Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
138 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

How to reduce muscle ache while on Lipitor for high cholesterol?

Dr. I have diagnosed high cholestrol 6.5 mmol....last 5 years and I am started lipitor 10 mg 3 months back. But the problom is sevier mussle ache. Normally I have mussle ache occationally and feels it is increese after lipitor. Doctor can u sugest any solution. I am 46 year old and very thin body not at all fat.
Mon, 21 Sep 2015
Report Abuse
Diabetologist 's  Response
Hi,

Thanks for your question.

After going through your question, I can understand your concern.

Statin induced myopathy (Statin is Lipid lowering medicine, atorvastatin is one of them. Atorvastatin is a content of lipitor) may range from simple muscle pain (myalgia) to severe form myositis (inflammation of muscle associated with pain and weaknesses).

You should discuss the problem with your treating doctor.

There is a need for detailed clinical examination.
Depending upon it there may be need for further evaluation.

Blood test like CPK helps in evaluation of severity of muscle injury.

Vitamin D supplement may help in relieving pain in some cases.
There may be need for decreasing the dose of atorvastatin.

Hope this helps you.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


How to reduce muscle ache while on Lipitor for high cholesterol?

Hi, Thanks for your question. After going through your question, I can understand your concern. Statin induced myopathy (Statin is Lipid lowering medicine, atorvastatin is one of them. Atorvastatin is a content of lipitor) may range from simple muscle pain (myalgia) to severe form myositis (inflammation of muscle associated with pain and weaknesses). You should discuss the problem with your treating doctor. There is a need for detailed clinical examination. Depending upon it there may be need for further evaluation. Blood test like CPK helps in evaluation of severity of muscle injury. Vitamin D supplement may help in relieving pain in some cases. There may be need for decreasing the dose of atorvastatin. Hope this helps you.